MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed there are no similar complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Reportedly, the entire superficial femoral artery (sfa) pathway was heavily calcified, and the hcp did not predilate the target lesion in the popliteal artery.The hcp prepared the lutonix dcb in the normal fashion and successfully applied negative pressure to the balloon prior to inserting the catheter into the patient.Reportedly, the hcp did not apply negative pressure to the balloon while advancing the catheter to the target lesion.In the hcp opinion, the calcification in the sfa was the reason the lutonix dcb ruptured.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 6 atmospheres (atms) while treating the target lesion located in the left popliteal artery.The health care professional (hcp) used a contralateral approach to treat the popliteal artery.Reportedly, the entire superficial femoral artery (sfa) pathway was heavily calcified, and the hcp did not predilate the target lesion in the popliteal artery.The hcp prepared the lutonix dcb in the normal fashion and successfully applied negative pressure to the balloon prior to inserting the catheter into the patient.Reportedly, the hcp did not apply negative pressure to the balloon while advancing the catheter to the target lesion.On the first inflation, the hcp allegedly inflated the lutonix dcb to 6 atms.The ruptured lutonix dcb was successfully removed in it's entirety.Reportedly, the rupture was a identified by the hcp to be a pinhole.In the hcp's opinion, the calcification in the sfa was the reason the lutonix dcb ruptured.The hcp reportedly used an additional two lutonix dcb's to successfully complete the patient's procedure.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6972736
Report Number3006513822-2017-00201
Device Sequence Number1227633
Product Code ONU
UDI-Device Identifier00801741123245
UDI-Public(01)00801741123245
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/24/2017
Report Date (Section F) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2018
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFAP2158
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight81
Date Report Sent to FDA09/28/2017